×

zbMATH — the first resource for mathematics

Bifurcation from interval and positive solutions of a nonlinear fourth-order boundary value problem. (English) Zbl 1200.34023
Consider the fourth-order boundary value problem
\[ u^{(4)}(t)=f(t,u(t),u''(t)), t \in (0,1), \]
\[ u(0) =u(1)=u''(0)=u''(1)=0, \]
where \(f:[0,1] \times [0,+\infty) \times (-\infty,0] \to [0,+\infty)\) is continuous, such that \(f(t,0,0)=0\) and satisfies a technical condition ensuring that, roughly speaking, \(f\) is not necessarily linearizable at \((0,0)\) and \((+\infty,-\infty).\) Moreover, it is assumed that there exist a non-negative function \(c_1\) and a non-negative constant \(c_2\) such that \(c_1(t)+c_2>0\) and \(f(t,u,p) \geq c_1(t)u-c_2 p\) for all \(t,u,p.\) The authors give a sufficient condition, expressed in terms of the generalized eigenvalues of the associated BVP \(u^{(4)}=\lambda(A(t)u-B(t)u''),\) for the existence of at least one positive solution to the given BVP. The proof is performed by applying the global P. H. Rabinowitz bifurcation theorem [Rocky Mountain J. Math. 3, 161–202 (1973; Zbl 0255.47069)].

MSC:
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Gupta, C.P., Existence and uniqueness theorems for a bending of an elastic beam equation, Appl. anal., 26, 289-304, (1988) · Zbl 0611.34015
[2] Gupta, C.P., Existence and uniqueness results for the bending of an elastic beam equation at resonance, J. math. anal. appl., 135, 208-225, (1988) · Zbl 0655.73001
[3] Agarwal, R.P., On fourth order boundary value problems arising in beam analysis, Differential integral equations, 2, 1, 91-110, (1989) · Zbl 0715.34032
[4] Del Pino, M.A.; Manásevich, R.F., Existence for a fourth-order boundary value problem under a two-parameter nonresonance condition, Proc. amer. math. soc., 112, 1, 81-86, (1991) · Zbl 0725.34020
[5] Ma, Ruyun; Wang, Haiyan, On the existence of positive solutions of fourth-order ordinary differential equations, Appl. anal., 59, 225-231, (1995) · Zbl 0841.34019
[6] Bai, Zhanbing; Wang, Haiyan, On positive solutions of some nonlinear fourth-order beam equations, J. math. anal. appl., 270, 2, 357-368, (2002) · Zbl 1006.34023
[7] Li, Yongxiang, Positive solutions of fourth-order boundary value problems with two parameters, J. math. anal. appl., 281, 477-484, (2003) · Zbl 1030.34016
[8] Chai, Guoqing, Existence of positive solutions for fourth-order boundary value problem with variable parameters, Nonlinear anal., 26, 289-304, (2007) · Zbl 1113.34008
[9] Ma, Ruyun, Existence of positive solutions of a fourth-order boundary value problem, Appl. math. comput., 168, 1219-1231, (2005) · Zbl 1082.34023
[10] Ma, Ruyun, Nodal solutions of boundary value problems of fourth-order ordinary differential equations, J. math. anal. appl., 319, 424-434, (2006) · Zbl 1098.34012
[11] Ma, Ruyun, Nodal solutions for a fourth-order two-point boundary value problem, J. math. anal. appl., 314, 254-265, (2006) · Zbl 1085.34015
[12] Bai, Z.; Wang, H., On positive solutions of some nonlinear fourth-order beam equations, J. math. anal. appl., 270, 357-368, (2002) · Zbl 1006.34023
[13] Chu, Jifeng; O’Regan, Donal, Positive solutions for regular and singular fourth-order boundary value problems, Commun. appl. anal., 10, 185-199, (2006) · Zbl 1123.34015
[14] Dalmasso, R., Uniqueness of positive solutions for some nonlinear fourth-order equations, J. math. anal. appl., 201, 152-168, (1996) · Zbl 0856.34024
[15] Korman, P., Uniqueness and exact multiplicity of solutions for a class of fourth-order semilinear problems, Proc. roy. soc. edinburghsect. A, 134, 179-190, (2004) · Zbl 1060.34014
[16] Rynne, P., Infinitely many solutions of superlinear fourth order boundary value problems, Topol. methods nonlinear anal., 19, 303-312, (2002) · Zbl 1017.34015
[17] Webb, J.R.L.; Infante, G.; Franco, D., Positive solutions of nonlinear fourth order boundary value problems with local and nonlocal boundary conditions, Proc. roy. soc. edinburghsect. A, 138, 427-446, (2008) · Zbl 1167.34004
[18] Yao, Q., Positive solutions for eigenvalue problems of fourth-order elastic beam equations, Appl. math. lett., 17, 237-243, (2004) · Zbl 1072.34022
[19] Yao, Q., On the positive solutions of a nonlinear fourth-order boundary value problem with two parameters, Appl. anal., 83, 97-107, (2004) · Zbl 1051.34018
[20] Rabinowitz, P.H., Some aspects of nonlinear eigenvalue problems, Rocky mountain consortium symposium on nonlinear eigenvalue problems (Santa Fe, N.M., 1971), Rocky mountain J. math., 3, 161-202, (1973) · Zbl 0255.47069
[21] Kim, Chan-Gyun; Lee, Yong-Hoon, Existence and multiplicity results for nonlinear boundary value problems, Comput. math. appl., 55, 12, 2870-2886, (2008) · Zbl 1142.34319
[22] Gulgowski, J., Bifurcation of solutions of nonlinear sturm – liouville problems, J. inequal. appl., 6, 483-506, (2001) · Zbl 1088.34518
[23] Gulgowski, J., Global bifurcation and multiplicity results for sturm – liouville problems, Nodea nonlinear differential equations appl., 14, 559-568, (2007) · Zbl 1137.34324
[24] Zeidler, E., Nonlinear functional analysis and its applications, I. fixed -point theorems, (1985), Springer-Verlag New York
[25] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag Berlin · Zbl 0559.47040
[26] Taylor, A.E., Introduction to functional analysis, (1963), John Wiley & Sons London
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.